×

On the incomplete results for the heterogeneous server problem. (English) Zbl 1142.60405

Summary: In this article, we show that the arguments in [V. V. Rykov, Queueing Syst. 37, No. 4, 391–403 (2001; Zbl 1017.90026)] on the optimality of a threshold routing policy when there are more than two heterogeneous servers are incomplete.

MSC:

60K25 Queueing theory (aspects of probability theory)
90B22 Queues and service in operations research

Citations:

Zbl 1017.90026
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] M. Armony, Dynamic routing in large-scale service systems with heterogenous servers, Working Paper, NYU (2004). · Zbl 1094.60058
[2] F. de Véricourt and Y.-P. Zhou, Managing response time and service quality in a call allocation problem, Forthcoming Operations Research (2004).
[3] B. Hajek, Optimal control of two interacting service stations, IEEE Transactions on Automatic Control 29 (1984) 491–499. · Zbl 0555.90047
[4] G. Koole, A simple proof of the optimality of a threshold policy in a two-server queueing system, Systems & Control Letters 26 (1995) 301–303. · Zbl 0876.90052
[5] R. Larsen, Control of multiple exponential servers with application to computer systems, Ph.D. Dissertation, Department of Computer Science, University of Maryland, College Park, 1981.
[6] R. Larsen and A.K. Agrawala, Control of a heterogeneous two-server exponential queueing system, IEEE Transactions on Software Engineering 9 (1983) 522–526. · Zbl 05341609
[7] W. Lin and P.R. Kumar, Optimal control of a queueing system with two heterogeneous servers, IEEE Transactions on Automatic Control AC-29 (1984) 696–703. · Zbl 0546.90035
[8] H. Luh and I. Viniotis, Threshold control policies for heterogeneous server systems, Mathematical Methods of Operations Research 55 (2002) 121–142. · Zbl 1037.90010
[9] V.V. Rykov, Monotone control of queueing systems with heterogeneous servers, Queueing Systems 37 (2001) 391–403. · Zbl 1017.90026
[10] J. Walrand, A note on ”Optimal control of a queueing system with two heterogeneous servers”, Systems & Control Letters 4 (1984) 131–134. · Zbl 0581.60079
[11] R. Weber, On a conjecture about assigning jobs to processors of differing speeds, IEEE Transactions on Automatic Control 38 (1993) 166–170.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.